MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 12; QEW

PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 12; QEW
Model Number LITNG12HTORQ115-A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the femoral vein using a lightning aspiration tubing (lightning), an indigo system aspiration catheter 12 (cat12), and a 12f non-penumbra sheath.During the procedure, while aspirating clot for approximately five to ten minutes using the lightning and cat12, the lightning unit turned solid red.It was reported by the physician that fluids were leaking from the bottom of the lightning unit where it attaches to the canister.Therefore, the lightning and cat12 were removed.It should be noted that there was no reported issue with the cat12.The procedure was completed using a new lightning and cat12.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned lightning revealed blood inside the unit, confirming the leaking fluid.The lighting unit was connected to a demonstration engine and canister, but the lighting did not power on and no lights illuminated; therefore, the reported solid red light could not be confirmed.The lighting unit was opened, and blood was present within the unit, and the tubing was disconnected without force.The loose tubing likely contributed to the leak inside the unit, and the lighting unit¿s inability to power on during the functional test.If a strong positive pressure is applied to the aspiration tubing, damage such as this may occur.Penumbra aspiration tubing are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.
 
Additional Manufacturer Narrative
Please note that the following section was inadvertently missed on the initial mfr report and is being included on this follow-up #03 mfr report: 1.Section g.Box 3.Report source please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #03 mfr report: 1.Section d.Box 1.Brand name h3 other text : placeholder.

Brand Name
INDIGO SYSTEM LIGHTNING 12
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key12755695
Report Number3005168196-2021-02495
Device Sequence Number4151514
Product Code QEW
UDI-Device Identifier00815948022577
UDI-Public00815948022577
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K210323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/14/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/17/2023
Device Model NumberLITNG12HTORQ115-A
Device Catalogue NumberLITNG12HTORQ115
Device Lot NumberF99572
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2021
Supplement Date Received by Manufacturer11/08/2021
01/14/2005
Initial Report FDA Received Date11/06/2021
Supplement Report FDA Received Date11/19/2021
07/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age33 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005